Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at May 17, 2021, 1:09 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2021, 1:09 PM CDT (18:09 UTC)
- Expired
- May 17, 2021, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
805 WHUS73 KDLH 171809 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 109 PM CDT Mon May 17 2021 LSZ142-172300- /O.NEW.KDLH.SC.Y.0029.210517T1809Z-210517T2300Z/ Taconite Harbor to Silver Bay Harbor MN- 109 PM CDT Mon May 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest wind gusts to 25 kts. Waves 2 to 3 feet. * WHERE...Taconite Harbor to Silver Bay Harbor MN. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 17, 12:30 PM CDT, 39 minutes earlier.
Area forecast discussion, May 17, 12:30 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1230 PM CDT Mon May 17 2021 .DISCUSSION...(Today through Sunday) Issued at 356 AM CDT Mon May 17 2021 Very warm temperatures are expected today with a few showers or thunderstorms in far northern Minnesota. Low humidity is again expected today before values rise through the week with increasing rain chances. Above normal temperatures are expected through the period. A very warm day is expected across most of the Northland with highs from the upper seventies to mid eighties. Winds will be south to southwest but not be very strong. We expect cooler temperatures along the North Shore. The high-res guidance suggests a lake breeze will be limited to the North Shore, but given how warm it will get and how cool the lake is, it's possible a weak lake breeze could develop elsewhere late this afternoon. Good mixing is expected which will lead to low humidities. Winds will be a limiting factor in producing critical fire weather conditions. However, we do expect some gusts of 15 to 20 mph given the deep mixing. Most areas will be dry today but weak low level convergence, weak instability, and steep low level lapse rates will lead to a few showers and thunderstorms over far northern Minnesota, especially the Arrowhead where the RAP forecasts the strongest low level convergence. The showers/storms will dissipate this evening with clear conditions developing overnight. Increasing low level moisture and a shortwave aloft will bring chances for showers to southern portions of the Northland Tuesday afternoon. We delayed their arrival as the models are trending slower. It will again be warm Tuesday with highs in the mid seventies to lower eighties. Winds will be south to southeast for most areas but east to northeast over and close to Lake Superior which will keep lakeside areas cooler. Showers and a few thunderstorms will continue to be possible Tuesday night, highest over our eastern areas. An upper trough will continue to move east from the western CONUS/Canada through the week causing winds to become increasingly southerly aloft over our region. We have rain and thunderstorm chances continuing Wednesday but coverage should be limited until late in the day and especially Wednesday night when a stronger shortwave arrives. Rain chances will be highest Wednesday night into Thursday night. An unsettled period will continue Friday into the weekend with rain chances continuing as additional shortwaves affect the region along with a higher moisture airmass in place. PWAT values will rise over an inch and be as high as 1.75 inches mid week into next weekend. Rainfall over the next week should be from a half inch to an inch and a half. Any areas affected by stronger thunderstorms could see higher amounts. Temperatures will remain above normal. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1228 PM CDT Mon May 17 2021 VFR conditions for the 18Z TAF cycle across northeast Minnesota and northwest Wisconsin. Isolated rain showers and thunderstorms are possible along the North Shore into the Iron Range this afternoon and evening. However, no impacts to the terminals are expected at this time. && .MARINE... Issued at 957 AM CDT Mon May 17 2021 Winds will be out of the southwest 5 to 10 knots with gusts up to 20 knots this afternoon. Could see widely scattered showers and thunderstorms after 1pm this afternoon mainly along and near the North Shore from Two Harbors northeastward into the arrowhead. Waves will be less than 2 feet. && .PRELIMINARY POINT TEMPS/POPS... DLH 78 51 73 53 / 0 0 20 20 INL 83 52 81 55 / 10 0 0 0 BRD 79 52 76 57 / 0 0 10 10 HYR 79 48 76 55 / 0 0 20 30 ASX 80 51 78 54 / 0 0 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Melde AVIATION...PA MARINE...Eagle/WFO DLH
Hazardous weather outlook, May 17, 4:39 AM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 439 AM CDT Mon May 17 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-180945- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 439 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Elevated fire weather conditions are possible today due to low relative humidity, especially in northeastern Minnesota. Isolated thunderstorms are possible this afternoon, mainly across the Arrowhead of Minnesota. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances will return starting Tuesday evening and lasting through the weekend. The best chance for thunderstorms will be Wednesday evening through Friday morning. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed Today or Tonight. LSZ121-140>148-150-180945- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 439 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Southwesterly winds will increase today with gusts as high as 20 to locally 25 knots. A Small Craft Advisory may be needed. Isolated thunderstorms may affect the nearshore zones along the North Shore this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are expected Wednesday evening through this weekend. JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.